Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 99, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 2, 2000, 8:07 PM EDT for Tucker County, West Virginia. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 2, 2000, 8:07 PM EDT (00:07 UTC)
- Expired
- Jun 2, 2000, 8:40 PM EDT
- In force
- 33 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Tucker County, WV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 8:12 PM EDT | Hail 1 | Thomas, WV |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 5:15 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 533 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
833 WUUS51 KPBZ 030008 SVRPIT WVC093-030030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 807 PM EDT FRI JUN 2 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TUCKER COUNTY IN WEST VIRGINIA * UNTIL 840 PM EDT * AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF DAVIS...OR ABOUT 20 MILES WEST OF PETERSBURG...MOVING SOUTHEAST AT 25 MPH. <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 7:50 PM EDT, 17 minutes earlier.
Area forecast discussion, Jun 2, 7:50 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 750 PM EDT FRI JUN 2 2000 UPDATE TO REMOVE ZONES FROM SVR WATCH. .PBZ... MD...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONE MDZ001. WV...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONES WVZ021>023...WVZ041.
In the hours before
Local storm report, Jun 2, 6:41 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
641 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM CLYMER PA WIND DAMAGE
06/02/00 INDIANA TREES DOWN
0505 PM BLAIRSVILLE PA WIND DAMAGE
06/02/00 INDIANA TREES DOWN
0605 PM TARRS PA WIND DAMAGE
06/02/00 WESTMORELAND ROOF BLOWN OFF AND WINDOWS
BROKEN
NLocal storm report, Jun 2, 6:45 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
645 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM TYLERSBURG PA WIND DAMAGE
06/02/00 CLARION LARGE TREES DOWN
NSpecial weather statement, Jun 2, 6:52 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 652 PM EDT FRI JUN 2 2000 MDZ001-WVZ023-041-030000- GARRETT MD-PRESTON WV-TUCKER WV- 652 PM EDT FRI JUN 2 2000 ...THUNDERSTORMSo MOVING INTO THE REGION... THUNDERSTORMS WITH HAIL...WINDS GUSTING TO 40 TO 45 MPH... DANGEROUS LIGHTNING AND HEAVY RAINS ARE POSSIBLE THIS EVENING.
Special weather statement, Jun 2, 7:36 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 736 PM EDT FRI JUN 2 2000 OHZ049-050-058-059-068-069-PAZ021-029>032-WVZ002>004-012-030100- ALLEGHENY PA-BELMONT OH-BROOKE WV-FAYETTE PA-GREENE PA-GUERNSEY OH- HARRISON OH-JEFFERSON OH-MARSHALL WV-MONROE OH-NOBLE OH-OHIO WV- WASHINGTON PA-WESTMORELAND PA-WETZEL WV- 736 PM EDT FRI JUN 2 2000 ...THUNDERSTORMS MOVING THROUGH THE REGION... THE LAST ROUND OF THUNDERSTORMS WkILL CROSS THE AREA BEFORE 9PM. SOME OF THESE STORMS MAY CONTAIN HAIL...GUSTY WINDS TO 40 MPH... DANGEROUS LIGHTNING AND BRIEF HEAVY DOWNPOURS.
Local storm report, Jun 2, 7:43 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
743 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0711 PM KINGWOOD WV WIND DAMAGE
06/02/00 PRESTON LARGE TREES BLOWN DOWN.
0730 PM MC HENRY MD WIND DAMAGE
06/02/00 GARRETT LARGE TREES DOWN
0735 PM OAKLAND MD WIND DAMAGE
06/02/00 GARRETT TREES DOWN
NLocal storm report, Jun 2, 7:51 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
751 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0204 PM COOPERSTOWN PA .5 INCH HAIL
06/02/00 VENANGO
0220 PM OIL CITY PA WIND DAMAGE
06/02/00 VENANGO TREES DOWN
0230 PM GREENVILLE PA WIND DAMAGE
06/02/00 MERCER TREES DOWN
0230 PM CARROLLTON OH WIND DAMAGE
06/02/00 CARROLL TREES DOWN
0244 PM COLUMBIANA OH WIND DAMAGE
06/02/00 COLUMBIANA POWER LINES DOWN
0300 PM NEW PHILADELPHIA OH WIND DAMAGE
06/02/00 TUSCARAWAS TREES DOWN
0300 PM ELLWOOD CITY PA WIND DAMAGE
06/02/00 LAWRENCE TREES DOWN
0300 PM ELLWOOD CITY PA WIND DAMAGE
06/02/00 BEAVER TREES DOWN
0309 PM SALINEVILLE OH WIND DAMAGE
06/02/00 COLUMBIANA TREES DOWN
0324 PM NEW BRIGHTON PA WIND DAMAGE
06/02/00 BEAVER TREE DOWN
0325 PM COLUMBIANA OH WIND DAMAGE
06/02/00 COLUMBIANA TREES DOWN
0345 PM JEWETT OH WIND DAMAGE
06/02/00 HARRISON TREE DOWN
0355 PM WEST VIEW PA .75 INCH HAIL
06/02/00 ALLEGHENY
0357 PM ALLISON PARK PA .5 INCH HAIL
06/02/00 ALLEGHENY
0400 PM HOPEDALE OH WIND DAMAGE
06/02/00 HARRISON LARGE TREES AND POWER
LINES BLOWN DOWN.
0402 PM IMPERIAL PA .75 INCH HAIL
06/02/00 ALLEGHENY
0402 PM FROSTBURG PA .75 INCH HAIL
06/02/00 JEFFERSON
0415 PM FORD CITY PA WIND DAMAGE
06/02/00 ARMSTRONG TREES DOWN
0415 PM SAXONBURG PA WIND DAMAGE
06/02/00 BUTLER TREE DOWN
0415 PM WELLSBURG WV WIND DAMAGE
06/02/00 BROOKE TREES DOWN
0425 PM PENN HILLS PA .88 INCH HAIL
06/02/00 ALLEGHENY
0425 PM PERRYSVILLE PA 1 INCH HAIL
06/02/00 ALLEGHENY
0430 PM BELMONT OH 1 INCH HAIL
06/02/00 BELMONT
0432 PM INDIANA PA WIND DAMAGE
06/02/00 INDIANA TREES DOWN ACROSS COUNTY
0440 PM WHEELING WV WIND DAMAGE
06/02/00 MARSHALL LARGE TREES BLOWN DOWN.
0445 PM DERRY PA WIND DAMAGE
06/02/00 WESTMORELAND LARGE TREES DOWN NEAR U.S.
22
0450 PM CLYMER PA WIND DAMAGE
06/02/00 INDIANA TREES DOWN
0505 PM BLAIRSVILLE PA WIND DAMAGE
06/02/00 INDIANA TREES DOWN
0510 PM SCOTTDALE ARPT PA WIND DAMAGE
06/02/00 WESTMORELAND TREE DOWN
0520 PM GREENSBURG PA WIND DAMAGE
06/02/00 WESTMORELAND LARGE TREES BLOWN DOWN.
0520 PM STAHLSTOWN PA WIND DAMAGE
06/02/00 WESTMORELAND LARGE TREES BLOWN DOWN.
0521 PM SCOTTDALE PA .75 INCH HAIL
06/02/00 WESTMORELAND
0525 PM TYLERSBURG PA WIND DAMAGE
06/02/00 CLARION LARGE TREES DOWN
0530 PM MT PLEASANT PA WIND DAMAGE
06/02/00 WESTMORELAND LARGE TREES DOWN
0540 PM CONNELLSVILLE PA WIND DAMAGE
06/02/00 FAYETTE POWER LINES AND LARGE
TREES BLOWN DOWN. ROADS
BLOCKED.
0555 PM BEALLSVILLE OH WIND DAMAGE
06/02/00 MONROE LARGE TREES DOWN
0600 PM PROCTOR WV WIND DAMAGE
06/02/00 WETZEL TREES DOWN
0605 PM TARRS PA WIND DAMAGE
06/02/00 WESTMORELAND ROOF BLOWN OFF AND WINDOWS
BROKEN
0606 PM FARMINGTON PA .75 INCH HAIL
06/02/00 FAYETTE
0711 PM KINGWOOD WV WIND DAMAGE
06/02/00 PRESTON LARGE TREES BLOWN DOWN.
0730 PM MC HENRY MD WIND DAMAGE
06/02/00 GARRETT LARGE TREES DOWN
0735 PM OAKLAND MD WIND DAMAGE
06/02/00 GARRETT TREES DOWN
NNearby
Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.